Alert archive / Colorado / High Wind Warnings in 2010

High Wind Warning 8, NWS Pueblo, CO

October 25, 2010Costilla County, Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this high wind warning at Oct 25, 2010, 7:04 AM MDT for Costilla County, Huerfano County, Las Animas County, Colorado. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2010, 7:04 AM MDT (13:04 UTC)
Expired
Oct 25, 2010, 12:00 PM MDT
In force
5 hr
Issued by
NWS Pueblo, CO

Counties Costilla County, CO, Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 127 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 1.1 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2347 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WWUS75 KPUB 251304
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
704 AM MDT MON OCT 25 2010

COZ087-088-251915-
/O.NEW.KPUB.HW.W.0008.101025T1304Z-101025T1800Z/
/O.CON.KPUB.FZ.A.0010.101026T0600Z-101026T1500Z/
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...WALSENBURG...TRINIDAD
704 AM MDT MON OCT 25 2010

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT TODAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. A FREEZE WATCH
REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. 

* LOCATION...THE SOUTHERN INTERSTATE 25 CORRIDOR AND SPANISH PEAKS REGION.

* CAUSE AND TIMING...A STRONG JET STREAM WILL LEAD TO DAMAGING
  WINDS OVER THE EASTERN SLOPES AND ADJACENT PLAINS THIS MORNING.

* WIND...FROM THE WEST AT 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACT...HIGH PROFILE VEHICLES CAN BE OVERTURNED BY WINDS OF
  THIS MAGNITUDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$

COZ074-251800-
/O.NEW.KPUB.HW.W.0008.101025T1304Z-101025T1800Z/
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
INCLUDING...CUCHARA...STONEWALL...WESTON
704 AM MDT MON OCT 25 2010

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. 

* LOCATION...THE SOUTHERN INTERSTATE 25 CORRIDOR AND SPANISH PEAKS REGION.

* CAUSE AND TIMING...A STRONG JET STREAM WILL LEAD TO DAMAGING
  WINDS OVER THE EASTERN SLOPES AND ADJACENT PLAINS THIS MORNING.

* WIND...FROM THE WEST AT 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACT...HIGH PROFILE VEHICLES CAN BE OVERTURNED BY WINDS OF
  THIS MAGNITUDE. PROPERTY DAMAGE IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$

COZ083>086-089-093>099-251915-
/O.CON.KPUB.FZ.A.0010.101026T0600Z-101026T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...ORDWAY...
OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
704 AM MDT MON OCT 25 2010

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING. 

* LOCATION...ALL OF THE SOUTHEASTERN COLORADO PLAINS.

* TEMPERATURES...FALLING INTO THE MID 20S TO LOWER 30S. THE 
  POTENTIAL FOR A HARD FREEZE EXISTS...ESPECIALLY ALONG THE I-25 
  CORRIDOR. 

* IMPACT...SENSITIVE OUTDOOR PLANTS AND EXPOSED WATER PIPES AND 
  IRRIGATION SYSTEMS MAY BE DAMAGED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

SR
1 follow-up statement
267 
WWUS75 KPUB 251753
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1153 AM MDT MON OCT 25 2010

COZ087-088-260000-
/O.EXP.KPUB.HW.W.0008.000000T0000Z-101025T1800Z/
/O.CON.KPUB.FZ.A.0010.101026T0600Z-101026T1500Z/
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...WALSENBURG...TRINIDAD
1153 AM MDT MON OCT 25 2010

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...
...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY. THE THREAT OF
STRONG AND DAMAGING WINDS HAS ENDED OVER THE SOUTHERN SANGRE DE
CRISTO MOUNTAINS AND SOUTHERN INTERSTATE 25 CORRIDOR...THOUGH IT
WILL STILL BE WINDY OVER THE AREA TODAY...WITH WEST WINDS 20 TO
40 MPH...GUSTING TO 50 MPH AT TIMES.

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING.

* LOCATION...ALL OF THE SOUTHEASTERN COLORADO PLAINS.

* TEMPERATURES...FALLING INTO THE MID 20S TO LOWER 30S. 

* IMPACT...SENSITIVE OUTDOOR PLANTS AND EXPOSED WATER PIPES AND 
  IRRIGATION SYSTEMS MAY BE DAMAGED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ074-251900-
/O.EXP.KPUB.HW.W.0008.000000T0000Z-101025T1800Z/
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
INCLUDING...CUCHARA...STONEWALL...WESTON
1153 AM MDT MON OCT 25 2010

...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY. 

THE THREAT OF STRONG AND DAMAGING WINDS HAS ENDED OVER THE
SOUTHERN SANGRE DE CRISTO MOUNTAINS...THOUGH IT WILL STILL BE
WINDY OVER THE AREA TODAY...WITH WEST WINDS 20 TO 40 MPH...GUSTING
TO 50 MPH AT TIMES. 

$$

COZ083>086-089-093>099-260000-
/O.CON.KPUB.FZ.A.0010.101026T0600Z-101026T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...ORDWAY...
OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
1153 AM MDT MON OCT 25 2010

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING. 

* LOCATION...ALL OF THE SOUTHEASTERN COLORADO PLAINS.

* TEMPERATURES...FALLING INTO THE MID 20S TO LOWER 30S. THE 
  POTENTIAL FOR A HARD FREEZE EXISTS...ESPECIALLY ALONG THE I-25 
  CORRIDOR. 

* IMPACT...SENSITIVE OUTDOOR PLANTS AND EXPOSED WATER PIPES AND 
  IRRIGATION SYSTEMS MAY BE DAMAGED IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Oct 25, 4:36 AM MDT, 2 hours 28 minutes earlier.

Area forecast discussion, Oct 25, 4:36 AM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
436 AM MDT MON OCT 25 2010

.SHORT TERM...
(TODAY AND TONIGHT)

...SNOW AND WIND TODAY ALONG THE CONTINENTAL DIVIDE....
...STRONG WINDS OVER THE EAST SLOPES OF THE SANGRES AND SPANISH
PEAKS THIS MORNING...
...FREEZE POTENTIAL OVER THE PLAINS LATE TONIGHT...

BUSY MORNING WITH SNOW AND WIND POTENTIAL BEING THE MAIN FOCUS.
NOSE OF 180 KNOT PACIFIC JET IS NOW MOVING INTO THE 4 CORNERS REGION
AND WRN CO. MTN WAVE CLOUDS ON THE INCREASE E OF THE DVD WITH COLD
CLOUD TOPS EVIDENT ON IR COVERING A BROAD PORTION OF THE CENTRAL
ROCKIES.

PER WOLF CREEK SKI CAM AND OBS...KCPW HAS BEEN SNOWING HARD AND
BLOWING ALL NIGHT...WITH SEVERAL INCHES LIKELY ALREADY ON THE
GROUND. MESOSCALE MODELS SHOWING POTENTIAL FOR SNOW AND WIND TO
CONTINUE THERE THRU THE DAY...SO HAVE UPGRADED THE SN ADVISORY FOR
THE ERN SAN JUANS TO A WARNING...WITH UP TO A FOOT POSSIBLE LOCALLY
BEFORE THINGS WIND DOWN THIS EVENING. JUST SOME LIGHT RAIN AT LXV
CURRENTLY...BUT BASED ON SAT AND RADAR IT IS LIKELY SNOWING PRETTY
STEADILY OVER THE SAWATCH MTNS ABOVE 11000 FEET. NO CHANGES TO THAT
PORTION OF THE WSW...WITH OVR A FOOT POSSIBLE N OF COTTONWOOD PASS
AND OVR THE HIGH PASSES SUCH AS INDEPENDENCE.

OTHER CONCERN IS THE HIGH WIND POTENTIAL OVR THE E SLOPES OF THE ERN
MTNS. RUC...WRF...AND NAM ALL SHOW THE POTENTIAL FOR 80 PLUS MPH
WINDS IN A NARROW ZONES OVR THE ERN SLOPES FROM ABOUT 10-12000 FEET
THIS MORNING...WITH THE HIGHEST LIKELIHOOD FOR STRONG WINDS
OCCURRING BETWEEN 10 AND 16Z THIS MORNING. UNFORTUNATELY THE AREA OF
STRONGEST WIND POTENTIAL IS DATA-POOR...WITH VIRTUALLY NO OBS OR
OBSERVERS. WILL HAVE TO KEEP A CLOSE EYE ON REMOTE SENSING TOOLS AND
THE FEW OBS WE HAVE OVR THE SRN SANGRES AND SPANISH PEAKS REGION
THIS MORN. TO A LESSER EXTENT...COULD ALSO SEE SOME STRONG WINDS OVR
PIKES PEAK AND THE HYR SLOPES OF THE RAMPARTS.

TEMPS TODAY A BIT TRICKY WITH GUIDANCE NOT MUCH HELP...FOR EXAMPLE
THE NAM BASED MOS GUIDANCE FOR KLXH IS 81 DEG TODAY...COMPARED WITH
THE GFS HIGH OF 66. BELIEVE THE NAM HAS THE RIGHT IDEA WITH FRONTAL
TIMING...BUT IS PROBABLY OVERDONE WITH EXTREME SUPERADIABATIC RATES
RESULTING IN THE HIGH MX TEMPS. HAVE GONE WITH TEMPS IN THE 70S OVR
THE PLAINS...WITH SOME UPPER 70S CLOSE TO THE OK BORDER...AND 60S
FOR AREAS NORTH OF HIGHWAY 50 AS THE FRONT COOLS THINGS DOWN LATER
THIS AFTERNOON.

FINALLY...THERE IS THE POTENTIAL FOR A HARD FREEZE OVER THE ERN
PLAINS LATE TONIGHT AND TUE MORNING. BELIEVE THE I-25 CORRIDOR IS A
GOOD BET FOR A FREEZE...BUT ERN ZONES A BIT LESS CERTAIN AND LATEST
GUIDANCE HAS TRENDED UPWARD WITH MIN TEMPS TONIGHT FOR AREAS LIKE
KLAA AND KSPD. MUCH WILL DEPEND ON HOW FAST THE FRONT BLOWS
THROUGH...ANY RESIDUAL CLOUDS...AND HOW LONG THE WINDS LAST. WINDS
WILL PROBABLY BE THE CRUCIAL FACTOR FOR THE ERN AREAS. WILL LET THE
NEXT SHIFT TAKE A LOOK AT 12Z GUIDANCE RATHER THAN PARTIALLY CONVERT
THE WATCH FOR TONIGHT. SHOULD BE AN INTERESTING DAY! ROSE

.LONG TERM...
(TUESDAY THROUGH SUNDAY)

COOL WEST TO NW FLOW ALOFT IS EXPECTED OVR THE AREA TUE AND INTO
WED. SOME MSTR AND THE OROGRAPHIC FLOW WL LEAD TO SOME CONTINUED
SNOW SHOWERS OVR LAKE COUNTY AND THE HIGHER ELEVATIONS OF CHAFFEE
COUNTY THRU WED....WHILE THE REST OF THE AREA WL SEE DRY WEATHER. HIGH
TEMPS BOTH THU AND WED ARE EXPECTED TO BE ABOUT 10 DEGREES BELOW
NORMAL...WITH LOWS WED MORNING EXPECTED TO BE BELOW FREEZING ACRS
THE FORECAST AREA. A STRONG UPR JET WL REMAIN OVR THE AREA TUE AND
WED AND WE SHOULD SEE SOME BREEZY CONDITIONS ACRS MOST OF THE AREA.

WED NIGHT AN UPR RIDGE BEGINS BUILDING TO OUR WEST AND THEN MOVES
OVR THE STATE ON THU WITH DRY WEATHER EXPECTED ACRS THE CWA. TEMPS
WL ALSO WARM...WITH HIGHS ON THU BEING CLOSER TO NORMAL. FRI THE
UPR RIDGE GETS PUSHED EASTWARD AS A NEW UPR TROF MOVES OVR CA. ON
FRI THE H7 TEMPS ACRS THE AREA ARE EXPECTED TO RANGE FROM ABOUT 5C
OVR WRN AREAS TO 10C OVR THE EAST AND DAYTIME HIGHS WL BE ABOUT
5-10 F ABOVE NORMAL. LATE FRI NIGHT AND SAT...THAT UPR TROF IS
EXPECTED TO MOVE ACRS CO. AT THIS TIME IT LOOKS LIKE IT SHOULD
MAINLY BRING SOME PCPN CHANCES TO THE MTS. ON SUNDAY ANOTHER WEAK
SHORTWAVE TROF IS FORECAST TO MOVE BY...MAINLY NORTH OF THE
CWA...BUT COULD BRING SOME ISOLD PCPN TO THE MTS. HIGH TEMPS SAT
AND SUN ARE EXPECTED TO BE A LITTLE COOLER THAN ON FRI...STILL A
FEW DEGREES ABOVE NORMAL.

&&

.AVIATION...

MODERATE TO STRONG MOUNTAIN WAVE ACTIVITY WILL CONTINUE THIS MORNING
ESPECIALLY OVER THE EASTERN SLOPES OF THE RAMPARTS...WETS...AND
SANGRES. LLVL WIND SHEAR IS POSSIBLE FOR A FEW HOURS AT KCOS THIS
MORNING. HEAVY SN AND MTN OBSCURATION WILL PERSIST OVR THE CONTDVD
TODAY AND INTO THIS EVENING...AS A VERY STRONG JET STREAM MOVES
THROUGH CO. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
COZ083>089-093>099.

WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING FOR COZ059-
061-066.

WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ058-060-
068.

&&

44/28
Hazardous weather outlook, Oct 25, 6:47 AM MDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
647 AM MDT MON OCT 25 2010

COZ058>089-093>099-261300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
647 AM MDT MON OCT 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

HEAVY SNOW WILL CONTINUE OVER THE CONTINENTAL DIVIDE TODAY...BEFORE
DIMINISHING IN INTENSITY TONIGHT. WEST TO NORTHWEST WINDS OF 25-35
MPH...WITH GUSTS IN EXCESS OF 50 MPH...WILL RESULT IN HAZARDOUS
CONDITIONS DUE TO BLOWING AND DRIFTING SNOW. 6 TO 12 INCHES OF SNOW
IS EXPECTED OVER THE SAWATCH MOUNTAINS AND WESTERN MOSQUITO RANGE
BY TONIGHT FOR ELEVATIONS ABOVE 11000 FEET. 4 TO 8 INCHES IS
EXPECTED ABOVE 9000 FEET AND OVER THE LA GARITA MOUNTAINS. 5 TO 9
INCHES OF SNOW IS EXPECTED OVER THE EASTERN SAN JUANS ABOVE 10000
FEET.

IT WILL ALSO BE WINDY OVER THE EASTERN SLOPES OF THE CULEBRA
RANGE...SOUTHERN SANGRE DE CRISTO RANGE...SPANISH PEAKS...AND
RAMPART RANGE THIS MORNING. WIND GUSTS OF OVER 50 MPH WILL
CONTINUE THROUGH THE MORNING HOURS. THIS WILL CREATE HAZARDOUS
TRAVEL CONDITIONS FOR HIGH PROFILE AND LIGHTWEIGHT
VEHICLES...INCLUDING THOSE TRAVELING ON INTERSTATE 25.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE OVER THE HIGHER
ELEVATIONS OF LAKE COUNTY AND THE HIGH ELEVATIONS OF WESTERN
CHAFFEE COUNTY TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE WEST OF INTERSTATE 25 THIS MORNING...AND ACROSS THE
MOUNTAINS TODAY AND TONIGHT.

44/28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 2:34 PM MDTFreeze WarningPUBBaca, Bent, Crowley, Custer, El Paso, Fremont and 7 more17 hr

Nearby

High Wind Warnings in Colorado, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.